MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23129
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2020 - the gun would not deploy the stent.It only deployed partially.The gun would not pump it out.It was removed from the patient with the gun.The procedure was successfully completed with another stent.Any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.General questions: at what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) stent deployment.What endoscope type and channel size was used? 4.2 mm olympus.What was the position of the elevator? was it opened or closed? open.Details of the wire guide used (diameter, type, make)? 035 jagwire.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.How long was the stent in the patient by the time this complaint occurred? less than one minute.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? n/a.Should the difficulty involve a stricture, request the following: what was the length and diameter of the stricture? unkr.Where was the stricture located in the body? common bile duct.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.Should the difficulty occured during insertion into the patient, request the following: was the product inspected for kinks or damage before use? yes.Was resistance felt during insertion into patient? no.If yes, at what point? n/a.Should the difficulty occur during stent placement, request the following: did the product fail during stent deployment or recapture? yes.Was the directional button pressed during use? unkr.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? no.Should the difficulty occur during introducer withdrawal, request the following: n/a.Should the difficulty be related to stent repositioning/removal, request the following: n/a.
 
Event or Problem Description
Device evaluated on 25-jan-2021: "stent partially deployed".Per rep - (b)(6) 2020 - the gun would not deploy the stent.It only deployed partially.The gun would not pump it out.It was removed from the patient with the gun.The procedure was successfully completed with another stent.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed on 20-may-2021.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of lot number c1721260 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.  lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 21st january 2021.In summary the following results were observed in the lab evaluation: stent partially deployed on return.Red shuttle deployment marker at approximately 4.5 point on the handle.Safety wire not returned.Actuation of handle-deployment and retraction was possible.Stent fully deployed without any issues.Device functioned as intended.Document review: prior to distribution evo-10-11-8-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-10-11-8-b device of lot number c1721260 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1721260; upon review of complaints this failure mode has not occurred previously with this lot #c1721260.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.  root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed potentially to patient anatomy as the device when returned for evaluation functioned as intended.It is possible that during deployment tortuous path may have caused a build-up of pressure causing stent deployment difficulties.  summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11008781
Report Number3001845648-2020-00947
Device Sequence Number14577015
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)220331(10)C1721260
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC1721260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer11/23/2020
11/23/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date02/04/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1